Welcome, Guest. Please login or register.
October 24, 2021, 04:34:54 am

Login with username, password and session length


Members
Stats
  • Total Posts: 55057
  • Total Topics: 4836
  • Online Today: 38
  • Online Ever: 1314
  • (June 22, 2016, 05:23:42 am)
Users Online
Users: 0
Guests: 27
Total: 27

Welcome

Welcome to the Hep Forums, a round-the-clock discussion area for people who have Hepatitis B, C or a co-infection, their friends and family and others with questions about hepatitis and liver health. Check in frequently to read what others have to say, post your comments, and hopefully learn more about how you can reach your own health goals.

Privacy Warning: Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.
  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.
  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.
  • Product advertisement (including links); banners; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from the Hep Forum Moderators.
Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Just started 6th week of a 12 week Harvoni - pin point red dots on skin  (Read 2219 times)

0 Members and 1 Guest are viewing this topic.

Offline SnowWhite

  • Member
  • Posts: 10
Have anybody had this obvious side effects from Harvoni? At 5 weeks of taking the med, I noticed that I started getting needle point small red dots on skin (on my face and arms particularly). I understand that this is sign of bleeding under skin and most likely related to abnormal counts of platelets that can be caused by medications. I also understood effects of Harvoni to platelets is a rare side effect. It seems like the number of red sports is increasing each day and I am very concerned about the condition of my blood (I will have my first blood test in 1 week) that might cause me to stop the medication.

Has anybody had the same issue?

Offline Lynn K

  • Global Moderator
  • Member
  • Posts: 4,534
  • Get tested, get treated, get cured, fight Hep c!
I’ve not heard of Harvoni having an effect on platelets but having liver disease is certainly associated with low platelets.

Years before I was diagnosed with cirrhosis and after having hep c for a couple of decades I did start having red spots hundreds of them.


Found this on the Mayo Clinic web site. Looks like there are many causes of petechiae.

“Causes

By Mayo Clinic Staff

Tiny blood vessels (capillaries) link the smallest parts of your arteries to the smallest parts of your veins. Petechiae appear when capillaries bleed, leaking blood into the skin. A number of things can cause this bleeding, including:

Prolonged straining
Medications
Medical conditions
Prolonged straining

Tiny petechiae of the face, neck and chest can be caused by prolonged straining during activities such as coughing, vomiting, giving birth and weightlifting.
Medications

Petechiae may result from taking some types of medications, including:

Phenytoin (Cerebyx)
Penicillin
Quinine (Qualaquin)
Infectious diseases

Petechiae may be caused by any of a number of fungal, viral and bacterial infections, including:

Cytomegalovirus (CMV) infection
Endocarditis
Meningococcemia
Mononucleosis
Rocky Mountain spotted fever
Scarlet fever
Sepsis
Strep throat
Viral hemorrhagic fevers
Other medical conditions

Petechiae may also be caused by noninfectious medical conditions. Examples include:

Vasculitis
Thrombocytopenia
Leukemia
Scurvy (vitamin C deficiency)
Vitamin K deficiency“
Genotype 1a
1978 contracted, 1990 Dx
1995 Intron A failed
2001 Interferon Riba null response
2003 Pegintron Riba trial med null response
2008 F4 Cirrhosis Bx
2014 12 week Sov/Oly relapse
10/14 fibroscan 27 PLT 96
2014 24 weeks Harvoni 15 weeks Riba
5/4/15 EOT not detected, ALT 21, AST 20
4 week post not detected, ALT 26, AST 28
12 week post NOT DETECTED (07/27/15)
ALT 29, AST 27 PLT 92
24 week post NOT DETECTED! (10/19/15)
44 weeks (3/11/16)  fibroscan 33, PLT 111, HCV NOT DETECTED!
I AM FREE!

Offline SnowWhite

  • Member
  • Posts: 10
Hi Lynn,
Thank you for replying. I did read your previous postings that mention platelets issues. You have been very very helpful on this site! When I contracted the virus, I too started developing a lot of them on the arms, but they subsided with time. Then they are suddenly back at a noticeable level and speed at 5 weeks of taking HA. I understood that the blood leakage and platelets are not reported as a very common side effect associated with HA (I heard this issue counts for 1 % of those with HA?). I guess I will just have to wait to see what my 6 week blood test shows. I am totally hoping I am one of those 99% that do not get platelets affected!

 


© 2021 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.